| Model Number |
ONXAAP-25 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Thrombosis/Thrombus (4440)
| Date of Event |
05/06/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
Event or Problem Description
According to initial notification "patient is in the post-market clinical follow-up study protocol of the on-x ascending aortic prosthesis (aap) retrospective study and was implanted on (b)(6) 2018 with a prefabricated aap device sn (b)(6).On (b)(6) 2018 (1 day post implant) was noted with minimal response after surgery.The subject¿s relevant history is as follows.The subject has been previously admitted in (b)(6) 2018 due to ischemic stroke in the right cerebellum due to embolism from thrombosis of a mechanical aortic valve.He was discharged to rehab and then readmitted on (b)(6) 2018.An mri performed on (b)(6) 2018 showed multiple new foci of diffusion restriction intracranially in both hemispheres compatible with new interval embolic phenomenon compared to (b)(6) 2018 study.A tee was performed (date unknown) showing annular thrombosis and unroofing with a mobile mass with a thin stalk in the lvot coming from the annulus.The re-do aortic valve repair with ascending aortic replacement was done on (b)(6) 2018.On (b)(6) 2018 a repeat mri was performed showing small probable acute ischemic focus involving posterior right occipital lobe that was not visualized on prior ct or mr study.A repeat ct was performed on (b)(6) 2018 showing no new abnormalities.The subject was discharged on (b)(6) 2018 back to rehab." this investigation is relegated to onxaap-25, sn (b)(6).
Additional Manufacturer Narrative
Per the adjudication received, this event is not valve related.Per medical device reporting for manufacturers- fda guidance for industry and food and drug administration staff, section 2.16 an mdr report is not required when "you have information that would enable a person who is qualified to make a medical judgement to reasonable conclude that your device did not cause or contribute to a death or serious injury, or that a malfunction would not be likely to cause or contribute to a death or serious injury, if it were to recur." therefore, further investigation is not warranted.Per adjudication received, this event is not valve related; therefore, further investigation is not necessary.